Share Facebook
Crohn's Disease Forum » Treatment » Methotrexate » Methotrexate Withdrawal?


05-18-2016, 12:18 PM   #1
Starbright32
 
Join Date: May 2016
Location: Maryland
Methotrexate Withdrawal?

Hey guys,
I am new to this forum so this is obviously going to be new for me. I was diagnosed with Crohn's when I was 12 and I am now 20 years old and in college. I have been on Methotrexate since I was about 16. I first started with injection and after one year of that I moved on to the pill form. I am a double major in Psychology and Human Development and I got the opportunity to volunteer at a Children's Hospital this summer. HOWEVER, they require that I get the chicken pox vaccine, which I have yet to get because of the medication I was on since I was 12. I first tried to get off methotrexate in early April, however I was having bouts of diarrhea and it turned into abdominal pain. At that time, I was in college and away from my doctor (I'm out of state) so we hypothesized that it could be a virus, stress (I was very stressed at that time), or the lack of methotrexate in my system. So I went back on it after the local doctor gave me a 5 day course of steroids and after a week, symptoms disappeared. I turned in my paperwork for the hospital and they then contacted me saying I needed the vaccine or else I cannot volunteer there. My doctor gave me the all clear to stop methotrexate again. That was the end of April. I need to get through to the end of June to get this vaccine. No symtoms appeared until about a week an half ago, right around finals week... I'm done with school now, but it still hasn't gone away. Could this be methotrexate withdrawal? I have been in remission ever since I started methotrexate and even before that I never exhibited any Crohn's symptoms, so this is entirely new to me. Anyone else had this?
05-18-2016, 01:20 PM   #2
eleanor_rigby
Senior Member
 
Join Date: Aug 2012
Location: Cheshire, England, United Kingdom

My Support Groups:
Could be symptoms of your Crohn's disease becoming active?
05-18-2016, 02:52 PM   #3
Lisa
Adminstrator
 
Lisa's Avatar
 
Join Date: Apr 2010
Location: New York

My Support Groups:
Could be symptoms of your Crohn's disease becoming active?
That is what I am thinking...that without the medication you are showing signs of flaring....
__________________

30 plus years and counting with UC/Crohn's!
on remicade since 11/05

While my experiences may not be what everyone has had- I feel it is worthwhile to share any and all experiences that may be beneficial to others.
05-18-2016, 06:27 PM   #4
Starbright32
 
Join Date: May 2016
Location: Maryland
That's what we thought too. However in mid April when I first tried to stop, my CRP and SED rate were normal in my blood results. Those results are usually abnormal when I've had a "flare-up" before. So this is just confusing to me. I REALLY would like to participate in this opportunity I have been given because it would help me a lot in determining which career I would like to choose later on. So it's frustrating when my Crohn's may be getting in the way of this...
05-24-2016, 05:31 PM   #5
Pilgrim
Senior Member
 
Pilgrim's Avatar
 
Join Date: Jul 2014
Location: Ontario

My Support Groups:
I think you should go to your doctor and get a written note stating that you should not have the chicken pox vaccine due to the fact that your necessary medication suppresses your immune system. The note should satisfy the legal requirements of the school. Any person on an immune suppressant should not have a live vaccine -the chicken pox is a live vaccine.
Reply

Crohn's Disease Forum » Treatment » Methotrexate » Methotrexate Withdrawal?
Thread Tools


All times are GMT -5. The time now is 05:09 PM.
Copyright 2006-2017 Crohnsforum.com